MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493926715450
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and tip detachment occurred.The 90% stenosed target lesion was located in a calcified vessel.A 4.50mm x 15mm nc emerge balloon catheter was advanced for dilatation.The balloon was inflated twice; however, the physician believes the balloon likely ruptured during the first inflation.Because there was no blood return in the inflation device, the balloon was reinflated.Upon removal of the device, the tip of the catheter was found to be detached.The physician searched for the detached component under x-ray but were unable to locate it.The procedure was delayed while the physician attempted to identify the missing tip.The procedure was completed with a non-boston scientific balloon.No patient complications were reported, and the patient was expected to make a full recovery.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Investigation results: media review: two photos were received attached to the complaint record.The first photo shows the nc emerge 4.50 x 15mm device coiled in a plastic bag with another device in the bag.There is no image of the hub of the other device, so this other device cannot be confirmed.The photo shows a complete balloon circumferential tear in the balloon and a break in the inner lumen distal to the balloon tear.The inner lumen, at the site of the break appears to be stretched.The distal section of the balloon tear and tip section of the device is not present in the image.Based off the complaint allegation, it is likely that this damage is the condition of the nc emerge device.While there is no photo of the hub of the other device in the bag, the image captures that the balloon and tip section of this other device is fully intact.The second photographic image shows a handwritten details of the nc emerge lot number, expiry date and universal part number.Device analysis finding: the device was not returned; therefore, a technical analysis could not be performed.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to patient condition.This code was selected as the most probable complaint cause based on the information available and the photo image provided.It was reported that a balloon rupture and tip detachment occurred.Although no device was returned for analysis, the complaint allegation was confirmed based off a photo image received.The photo shows a complete balloon circumferential tear in the balloon and a break in the inner lumen distal, to the balloon tear.The inner lumen, at the site of the break appears to be stretched.The distal section of the balloon tear and tip section of the device is not present in the image.It is likely that that the balloon interacted with the 90% stenosed and calcified lesion which contributed to the balloon rupture.The initial balloon rupture may have compromised the physician's ability to achieve a full vacuum and during withdrawal excessive forces were applied to remove the device which resulted in the stretching and break in the inner lumen.There was no evidence of a manufacturing issue or design issue which could have caused the complaint.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24717415
Report Number2124215-2026-17043
Device Sequence Number6121698
Product Code LOX
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493926715450
Device Catalogue NumberH7493926715450
Device Lot Number0037682972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/21/2026
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown